MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133601
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to biosense webster (bwi) for evaluation.A visual inspection and screening test of the returned device were performed following bwi procedures.Visual analysis revealed a separation between pebax and electrode section and a foreign material inside it.The device was connected to carto 3 system, and the device was visualized and recognized correctly; however, error 106 appeared on the system due to an open circuit in the tip area.Error 106 could be related to the reported event.A manufacturing record evaluation was performed for the finished device 31186220m number, and no internal action was found during the review.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The issue reported by the customer was confirmed.The carto® 3 system instructions for use contain the following recommendations: to ensure accurate force readings, verify that the force reading is near zero when the catheter is not in contact with tissue.If the force reading is not near zero when the catheter is not in contact with tissue, perform zeroing.The force sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter.The instructions for use of the device states: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode or may damage the contact force sensor.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.An internal correction action was created for further investigation of the force sensor sleeve insulation to prevent fluids from getting inside the device.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool® smart touch¿ electrophysiology catheter for which biosense webster¿s product analysis lab (pal) identified a separation between pebax and electrode section and there was foreign material inside it.Initially, it was reported that the catheter did not allow to do zeroing for contact force.The connector from catheter to patient interface unit (piu) was changed twice and the issue persisted.Changing the connector only derived the issue to the following: zero of force could be done but it showed as the catheter was inside the sheath all the time while it was indeed floating without no sheath inside.No more connectors were available.By changing the catheter, the problem was resolved.There was no patient consequence.The force issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The biosense webster, inc.Product analysis lab received the device and per the evaluation completion on (b)(6)2024, there was pebax damage and foreign material inside.This was assessed as mdr reportable with an awareness date of (b)(6)2024.

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19638547
Report Number2029046-2024-02157
Device Sequence Number8793554
Product Code LPB
UDI-Device Identifier10846835008982
UDI-Public10846835008982
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133601
Device Lot Number31186220M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CABLE; UNK SHEATH
Patient SexUnknown